Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 137, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 28, 2004, 5:34 PM CDT for Travis County, Williamson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 28, 2004, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Travis County, TX, Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WUUS54 KEWX 282234 SVRSAT TXC453-491-282330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON TRAVIS * UNTIL 630 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ANDERSON MILL... OR ABOUT OVER ANDERSON MILL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANDERSON MILL BY 540 PM CDT WINDEMERE AND PFLUGERVILLE BY 555 PM CDT ROUND ROCK BY 600 PM CDT HUTTO BY 620 PM CDT WEIR BY 630 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3036 9785 3033 9771 3066 9730 3083 9789 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:35 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 28, 3:35 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT MON JUN 28 2004 .DISCUSSION...CONVECTION EVERYWHERE ACROSS SOUTH CENTRAL TEXAS AT MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7 AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR... WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES POSSIBLE BY 4 PM WEDNESDAY. AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY... TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 72 88 / 60 70 50 60 AUSTIN BERGSTROM INTL AIRPORT 70 88 71 87 / 60 70 50 60 DEL RIO INTL AIRPORT 72 89 72 89 / 80 60 50 60 SAN ANTONIO INTL AIRPORT 72 88 73 87 / 60 60 50 60 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 4 PM TUESDAY. && 26/19
Hazardous weather outlook, Jun 28, 5:44 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 544 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 27, 10:10 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jun 27, 11:11 PM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 27, 11:45 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Zavala | 4 hr |
| Jun 28, 3:18 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 28, 5:31 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 9:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Jun 28, 10:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| Jun 28, 11:27 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 4 hr |
| Jun 28, 11:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Jun 28, 1:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 2:54 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 3 hr |
| Jun 28, 2:56 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Karnes, Wilson | 2 hr |
| Jun 28, 5:26 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.